Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 16, NWS Tallahassee, FL

January 30, 200916 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jan 30, 2009, 2:35 PM CST for 16 counties in Florida. It took effect at Jan 31, 2009, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2009, 2:35 PM CST (20:35 UTC)
In effect from
Jan 31, 2009, 10:00 AM CST
Expired
Jan 31, 2009, 6:00 PM CST
In force
8 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -211 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2441 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-211 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 302035
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EST FRI JAN 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA
BIG BEND DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE HUMIDITY
COMBINED WITH HIGH DISPERSIONS...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH
CENTRAL GEORGIA DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.DISCUSSION...SURFACE HIGH PRESSURE WILL BUILD OVER THE FORECAST
AREA TONIGHT AND SATURDAY PROVIDING FAIR AND DRY WEATHER. THE DRY
CONDITIONS WILL COMBINE WITH AFTERNOON HIGH TEMPERATURES IN THE
LOWER 60S TO PRODUCE ANOTHER ROUND OF RED FLAG CONDITIONS ACROSS
PORTIONS OF NORTH FLORIDA SATURDAY AFTERNOON. FURTHER NORTH INTO
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...CRITICAL DURATIONS OF
LOW RELATIVE HUMIDITY ARE NOT ANTICIPATED. HIGH PRESSURE MOVES TO
OUR EAST SUNDAY ALLOWING A SLOW INCREASE IN LOW LEVEL MOISTURE 
AHEAD OF OUR NEXT RAIN PRODUCER WHICH IS FORECAST TO ARRIVE 
DURING MONDAY.

FLZ007>019-026>029-034-310030-
/O.UPG.KTAE.FW.A.0014.090131T1700Z-090131T2300Z/
/O.NEW.KTAE.FW.W.0016.090131T1700Z-090131T2300Z/
/O.CON.KTAE.FW.W.0015.000000T0000Z-090131T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
335 PM EST FRI JAN 30 2009 /235 PM CST FRI JAN 30 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE 
HUMIDITY COMBINED WITH HIGH DISPERSION INDICES.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY DUE TO EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-302300-
/O.CON.KTAE.FW.W.0015.000000T0000Z-090130T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
335 PM EST FRI JAN 30 2009 /235 PM CST FRI JAN 30 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 25 PERCENT.

RELATIVE HUMIDITY LEVELS ARE EXPECTED TO APPROACH 25 PERCENT
FOR 1 TO 2 HOURS SATURDAY AFTERNOON...HOWEVER CRITICAL DURATIONS
OF THESE VALUES APPEAR UNLIKELY AND WINDS WILL BE LIGHT.
THEREFORE RED FLAG CONDITIONS ARE NOT EXPECTED ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

14-MROCZKA
3 follow-up statements
000 
WWUS82 KTAE 310119
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 PM EST FRI JAN 30 2009


...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.DISCUSSION...SURFACE HIGH PRESSURE WILL BUILD OVER THE FORECAST
AREA INTO SATURDAY PROVIDING FAIR AND DRY WEATHER. THE DRY
CONDITIONS WILL COMBINE WITH AFTERNOON HIGH TEMPERATURES IN THE
LOWER 60S TO PRODUCE ANOTHER ROUND OF RED FLAG CONDITIONS ACROSS
PORTIONS OF NORTH FLORIDA SATURDAY AFTERNOON. FURTHER NORTH INTO
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...CRITICAL DURATIONS OF
LOW RELATIVE HUMIDITY ARE NOT ANTICIPATED. HIGH PRESSURE MOVES TO
OUR EAST SUNDAY ALLOWING A SLOW INCREASE IN LOW LEVEL MOISTURE
AHEAD OF OUR NEXT RAIN PRODUCER WHICH IS FORECAST TO ARRIVE DURING
MONDAY.

FLZ007>019-026>029-034-311030-
/O.CON.KTAE.FW.W.0016.090131T1700Z-090131T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
819 PM EST FRI JAN 30 2009 /719 PM CST FRI JAN 30 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY DUE TO EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

MROCZKA/GIBBS
000 
WWUS82 KTAE 310953
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
453 AM EST SAT JAN 31 2009

...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM EST /10 AM CST/
TO 7 PM EST /6 PM CST/ TODAY FOR ALL OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF
LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES...

...A FIRE WEATHER WATCH IS NOW IN EFFECT SUNDAY AFTERNOON FOR
EASTERN PORTIONS OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.SURFACE HIGH PRESSURE WILL BUILD OVER THE FORECAST AREA OVER THE
WEEKEND PROVIDING FAIR AND DRY WEATHER. THE DRY CONDITIONS WILL
PRODUCE ANOTHER ROUND OF RED FLAG CONDITIONS ACROSS NORTH FLORIDA
THIS AFTERNOON. FURTHER NORTH INTO SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA...BRIEF PERIODS OF RELATIVE HUMIDITY BELOW 25 PERCENT ARE
ANTICIPATED. HOWEVER...DURATIONS ARE NOT EXPECTED TO BE SUFFICIENT
TO MEET RED FLAG CRITERIA. HIGH PRESSURE WILL MOVE TO OUR EAST
SUNDAY ALLOWING A SLOW INCREASE IN LOW LEVEL MOISTURE AHEAD OF OUR
NEXT RAIN PRODUCER WHICH IS FORECAST TO ARRIVE DURING MONDAY.
HOWEVER...ENOUGH DRY AIR WILL REMAIN IN PLACE ACROSS EASTERN
PORTIONS OF THE FLORIDA BIG BEND TO PRODUCE ANOTHER POSSIBLE RED
FLAG EVENT THERE.

FLZ019-028-029-034-312030-
/O.NEW.KTAE.FW.A.0015.090201T1700Z-090201T2300Z/
/O.EXT.KTAE.FW.W.0016.090131T1600Z-090201T0000Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
453 AM EST SAT JAN 31 2009

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. THE RED FLAG
WARNING FOR TODAY IS NOW IN EFFECT FROM 11 AM TO 7 PM EST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007>018-026-027-312030-
/O.EXT.KTAE.FW.W.0016.090131T1600Z-090201T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
453 AM EST SAT JAN 31 2009 /353 AM CST SAT JAN 31 2009/

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

THE RED FLAG WARNING REMAINS IN EFFECT DUE TO EXPECTED LONG
DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

18-WOOL
000 
WWUS82 KTAE 311943
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EST SAT JAN 31 2009

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
TODAY FOR ALL OF THE FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE
TO ONGOING LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH
DISPERSION INDICES...

...A RED FLAG WARNING IS NOW IN EFFECT ON SUNDAY AFTERNOON FOR 
MADISON...TAYLOR...DIXIE...AND LAFAYETTE COUNTIES...AWAY FROM THE
COAST...DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...THE RED FLAG WARNING IS WELL ON TRACK ACROSS ALL OF 
THE FLORIDA BIG BEND AND PANHANDLE THIS AFTERNOON WITH RELATIVE
HUMIDITIES DROPPING WELL BELOW 35 PERCENT FOR SEVERAL HOURS. ON 
SUNDAY...RETURN FLOW FROM THE GULF OF MEXICO SHOULD LIMIT RED FLAG
CONDITIONS TO THE EXTREME SOUTHEAST BIG BEND...SO WE UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING FOR INTERIOR PORTIONS OF 
MADISON...TAYLOR...DIXIE...AND LAFAYETTE COUNTIES.


FLZ019-028-029-034-010100-
/O.UPG.KTAE.FW.A.0015.090201T1700Z-090201T2300Z/
/O.NEW.KTAE.FW.W.0017.090201T1800Z-090201T2200Z/
/O.CON.KTAE.FW.W.0016.000000T0000Z-090201T0000Z/
MADISON-TAYLOR-LAFAYETTE-DIXIE-
243 PM EST SAT JAN 31 2009

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM TO 5 PM EST
SUNDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007>018-026-027-010000-
/O.CON.KTAE.FW.W.0016.000000T0000Z-090201T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA-
243 PM EST SAT JAN 31 2009 /143 PM CST SAT JAN 31 2009/

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

17-GOULD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 30, 1:30 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jan 30, 1:30 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EST FRI JAN 30 2009

.SYNOPSIS...ALTHOUGH THE MAIN BAND OF THICK AC HAS PASSED OFF TO OUR
S AND E...ONE FINAL THIN STRIP OF MID LEVEL CLOUDINESS IS PUSHING
THROUGH THE EASTERN FL BIG BEND AND SW GA...WHICH IS KEEPING TEMPS A
BIT COOLER AND DEWPOINTS A BIT HIGHER SLIGHTLY LONGER THAN WAS
EARLIER EXPECTED. THE MAIN IMPACT OF THIS WILL BE TO DELAY THE ONSET
OF RED FLAG CONDITIONS...BUT THIS MORNINGS 12 UTC TAE SOUNDING
SHOWS PLENTY OF DRY AIR TO MIX DOWN ONCE TEMPS CLIMB INTO THE MID
50S...SO STILL EXPECT THE RED FLAG TO VERIFY FOR MID TO LATE
AFTERNOON...ESPECIALLY OVER THE FL BIG BEND AND PANHANDLE. OVER THE
COASTAL WATERS...THE LOW END SCA CONTINUES OVER THE OFFSHORE LEGS
WITH SCEC CONDITIONS NEAR SHORE.

&&

.SHORT TERM...WITH MOSTLY SUNNY AND SEASONABLY COOL CONDITIONS
EXPECTED ACROSS THE REGION FOR THIS UPCOMING WEEKEND...WITH HIGH
TEMPERATURES RESPONDING INTO THE LOWER TO MID 60S EACH AFTERNOON
...THE MAIN FCST CONCERN WILL CONTINUE TO BE OVERNIGHT LOW
TEMPERATURES. ALTHOUGH FAIRLY WIDESPREAD LIGHT FREEZES ARE STILL
EXPECTED EACH NIGHT WITH SEVERAL OR MORE HOURS OF BELOW FREEZING
CONDITIONS OVER THE INTERIOR...DO NOT ANTICIPATE A TRUE HARD FREEZE
AT THIS TIME...SINCE THE SFC RIDGE POSITION WILL NOT BE IDEAL
TONIGHT...AND THE AIR MASS WILL FURTHER MODIFY ON SATURDAY NIGHT. IN
SUMMARY...EXPECT THE COLDEST INTERIOR LOCATIONS (SUCH AS THE
TALLAHASSEE REGIONAL AIRPORT) TO BOTTOM OUT AROUND 26 OR 27
DEGREES...SO THOSE WITH SENSITIVE VEGETATION SHOULD TAKE THE
APPROPRIATE PRECAUTIONS FOR A LONG DURATION LIGHT FREEZE. ON SUNDAY
AFTERNOON AND EVENING...THE SFC RIDGE WILL ACCELERATE EASTWARD OFF
THE SE COAST....AND ALLOW RETURN FLOW TO SET UP OFF THE GULF OF
MEXICO. A NEW SFC LOW IS THEN PROGGED TO DEVELOP IN THE CENTRAL
GULF...WHICH MAY SPREAD RAIN CHANCES TO AT LEAST WESTERN PORTIONS OF
THE CWA BY LATE SUNDAY NIGHT. AT THIS TIME...THE CONSENSUS IN THE
MODEL TRENDS CONTINUES TO SHIFT THE SFC LOW SLIGHTLY FURTHER TO THE
SOUTH WITH EACH SUCCESSIVE RUN...WHICH MAY END UP KEEPING MUCH IF NOT
ALL OF THE CWA IN THE COOL SECTOR WITH THIS STORM...THUS GREATLY
REDUCING THE PROBABILITY OF TSTMS.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
THERE IS ENOUGH CONSENSUS NOW TO GO WITH THE GFS SOLUTION CONCERNING
THE LOW THAT IS FORECAST TO TRACK ACROSS THE NRN GULF OF MEXICO SUN
NIGHT. THIS LOW IS PROGGED TO BEGIN LIFTING NEWD AS IT NEARS US AND
WE CONTINUE TO FORECAST THE LOW CENTER TO MOVE DIRECTLY ACROSS THE
FORECAST AREA. POPS WERE RAISED TO LIKELY FOR MON. AS THE LOW PULLS
AWAY...A POTENT SHORT WAVE WILL DIVE INTO THE BASE OF THE TROUGH.
THERE SHOULD BE ENOUGH LIFT AND MOISTURE TO JUSTIFY LOW POPS FOR
LIGHT RAIN MON NIGHT. THE GFS KEEPS WANTING TO MAKE IT SNOW...AT
LEAST OVER OUR NWRN ZONES. HOWEVER...WE HAVE DECIDED TO HOLD OFF ON
MENTIONING ANY NON-LIQUID PRECIP IN THE FORECAST FOR ANOTHER DAY AND
WILL END THE WX BY AROUND 08-09Z TUE. TUE WILL BE A BLUSTERY DAY
WITH MAX TEMPS ONLY REACHING THE LOWER TO MID 40S ACROSS OUR NWRN
ZONES. THE BIG BEND COUNTIES WILL PEAK IN THE LOWER 50S. WINDS WILL
BE GUSTY OUT OF THE NNW. A VERY COLD NIGHT IS ON TAP FOR TUE NIGHT
WITH WIDESPREAD HARD FREEZE CONDITIONS FORECAST. WE WENT A FEW
DEGREES ABOVE THE MEX GUIDANCE, BUT DID TREND TEMPS DOWNWARD FROM
PREVIOUS FORECASTS. MOST AREAS WILL SEE LOWS IN THE LOWER 20S...BUT
IT WILL BE CLOSER TO 30 AT THE COAST AND NEAR DOWNTOWN TALLAHASSEE.
THE SURFACE HIGH WILL BUILD SLOWLY EWD AND ANOTHER HARD FREEZE WILL
BE POSSIBLE IN THE BIG BEND THU MORNING. TEMPS WILL MODERATE CLOSER
TO NORMAL VALUES FOR LATER IN THE WEEK.

&&

.MARINE...SCA CONDITIONS ARE CONTINUING OVER THE OFFSHORE LEGS THIS
AFTERNOON AND THE ELEVATED WINDS AND SEAS SHOULD BEGIN TO SLOWLY
SUBSIDE TONIGHT BEFORE DROPPING OFF DRASTICALLY ON SATURDAY. IN
FACT...NEARLY IDEAL BOATING CONDITIONS ARE EXPECTED ON SATURDAY AS
WINDS BECOME LIGHT AND VARIABLE.

&&

.AVIATION...AFTER SOME MORNING MID-LEVEL CLOUDS...SKIES HAVE BECOME
CLEAR ACROSS THE FORECAST TERMINALS THIS AFTERNOON AND WILL CONTINUE
CLEAR THROUGH THE EVENING HOURS. BREEZY NORTHWEST WINDS WILL
DIMINISH RAPIDLY TOWARD SUNSET AS HIGH PRESSURE BUILDS CLOSER TO THE
REGION. SOME INDICATIONS THAT SOME STRATUS (4-5KFT) MAY SCRAPE THE
NORTHERN TERMINALS FROM KDHN TO KABY DURING MAINLY THE SECOND HALF
OF THE OVERNIGHT...HOWEVER VFR CONDITIONS ARE ANTICIPATED TO
PREVAIL. VFR CONDITIONS PREVAIL THROUGH SATURDAY WITH MOSTLY CLEAR
SKIES AND LIGHT WINDS.

&&

.FIRE WEATHER...WE EXPECT A REPEAT OF THE RED FLAG CONDITIONS ACROSS
THE FL BIG BEND AND PANHANDLE ON SATURDAY...BUT ONLY 1-2 HRS OF SUB
25 PERCENT RH OVER AL AND GA...SO NO WATCH OR WARNING WILL BE
NECESSARY FOR THIS AREA.

&&

.HYDROLOGY...TWO DAY RAINFALL TOTALS ACROSS THE AREA RANGED FROM ONE
QUARTER TO ONE HALF INCH OVER MOST OF SOUTHEAST ALABAMA...THE
FLORIDA PANHANDLE...SOUTHERN GEORGIA AND NORTH FLORIDA WHICH
INCLUDED PRE AND POST-FRONTAL PRECIPITATION.

STREAKS OF ONE TO TWO AND ONE HALF INCHES OF RAIN FELL ACROSS THE
FLORIDA BIG BEND AND ACROSS THE SUWANNEE RIVER AND SANTA RIVER BASIN
AND NORTHEAST THROUGH JACKSONVILLE. ISOLATED AMOUNTS UP TO THREE AND
ONE HALF INCHES FELL IN DIXIE COUNTY.

HALF FOOT RISES ARE WORKING DOWNSTREAM ON THE CHOCTAWHATCHEE RIVER
WHICH ARE JUST NOW REACHING CARYVILLE. SIMILAR RISES ARE OCCURRING
IN GEORGIA IN THE HEADWATERS OF THE OCHLOCKONEE RIVER NEAR
THOMASVILLE. A ONE FOOT RISE OCCURRED ON THE WITHLACOOCHEE RIVER
NEAR VALDOSTA. THESE RISES WILL ATTENUATE DOWNSTREAM TO ONLY VERY
SMALL RISES. ONLY MINIMAL IMPACT ON INFLOWS EXPECTED TO LAKE TALQUIN
ON THE OCHLOCKONEE RIVER.

SHARP RISES APPEARED IN THE JACKSONVILLE HSA. ST. MARYS RIVER ROSE
ONE AND ONE HALF FOOT AND CONTINUES TO CLIMB. BLACK CREEK CRESTED
WITH A TWO AND ONE HALF FOOT RISE. THE SANTA FE RIVER WHERE MUCH OF
THE PRECIP FELL HAD A TWO AND ONE HALF FOOT RISE IN THE NEW RIVER
HEADWATERS AND DOWNSTREAM AT WORTHINGTON SPRINGS. THROUGH FLOWS IN
THE LOWER SANTA FE ARE STILL FLAT...MINOR ATTENUATED RISES...WELL
BELOW FLOOD STAGE...SHOULD OCCUR DOWNSTREAM THROUGH THE SANTA FE
SYSTEM OVER THE NEXT WEEK.

AS WE EXIT THE NEW MOON PHASE MEAN WATER LEVELS ALONG THE PANHANDLE
AND BIG BEND COAST SHOULD BEGIN TO LOWER.

AT WOODRUFF DAM...RELEASES HAVE LEVELED OUT AROUND 14.2 KCFS.

AT CH CORN HYDRO DAM...RELEASES AT BLOXHAM AND POOL ELEVATIONS AT
LAKE TALQUIN REMAIN STEADY.

NO RIVERS ARE ABOVE ACTION STAGE.

FTWF1 - SANTA FE RIVER AT HILDRETH IS OUT OF SERVICE.
NUTF1 - AUCILLA RIVER AT NUTALL RISE GAGE CONTINUES OUT OF OPERATION.
MTSF1 - MANATEE SPRING IS OUT OF SERVICE. MSPF1 HAS BEEN SUBSTITUTED.
MHDF1 - IS OUT OF SERVICE.
FOGG1 - TWICE DAILY USACE STAFF GAGE READINGS HAVE REPLACE HOURLY
DATA DUE TO USGS GAGE OUTAGE.

FOR ADDITIONAL INFORMATION SEE:
HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  26  61  27  64  40 /  00  00  00  05  20
PANAMA CITY  31  61  34  63  49 /  00  00  00  05  30
DOTHAN       29  60  32  63  45 /  00  00  00  05  30
ALBANY       30  58  30  63  41 /  00  00  00  05  20
VALDOSTA     27  61  28  64  39 /  00  00  00  05  20
CROSS CITY   27  61  28  65  40 /  00  00  00  05  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...RED FLAG WARNING UNTIL 5 PM CST THIS AFTN ALL ZONES.

GA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTN ALL ZONES.

FL...RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING ALL
     ZONES.

     RED FLAG WARNING SAT AFTN ALL ZONES.

GM...SCA UNTIL 11 PM EST TONIGHT ALL LEGS.

&&

AVIATION/FIRE WX...MROCZKA
PUBLIC/MARINE...GOULD
LONG TERM...WOOL
Hazardous weather outlook, Jan 30, 4:39 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 AM EST FRI JAN 30 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-311100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
539 AM EST FRI JAN 30 2009 /439 AM CST FRI JAN 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A REINFORCING SHOT OF COOLER AND DRIER AIR WILL ARRIVE BY THIS
AFTERNOON YIELDING MOSTLY SUNNY SKIES AND BREEZY CONDITIONS. THIS
DRIER AIRMASS WILL COMBINE WITH THE BREEZY NORTHWEST WINDS TO
PRODUCE CONDITIONS FAVORABLE FOR THE SPREAD OF ANY WILDFIRES THAT
DEVELOP.

TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING TONIGHT AND
REMAIN BELOW FREEZING FOR UP TO 6 HOURS ACROSS INLAND AREAS OF THE
REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
AFTER ANOTHER LIGHT FREEZE ON SATURDAY NIGHT...A BRIEF WARM UP WILL
OCCUR ON SUNDAY BEFORE AN AREA OF LOW PRESSURE APPROACHES FROM THE
WEST. THERE IS STILL SOME UNCERTAINTY WITH REGARD TO THE STRENGTH
AND TRACK OF THIS LOW PRESSURE SYSTEM...BUT IT DOES APPEAR THAT
WIDESPREAD RAIN WILL BEGIN TO AFFECT THE AREA LATE SUNDAY NIGHT
AND INTO MONDAY. A VERY COLD AIRMASS WILL MOVE IN BEHIND THIS
SYSTEM BY TUESDAY AFTERNOON. THE POTENTIAL EXISTS FOR A HARD
FREEZE TUESDAY NIGHT AND WEDNESDAY MORNING AS TEMPERATURES DROP
INTO THE LOWER 20S INLAND AND UPPER 20S AT THE COAST. ANOTHER
FREEZE IS LIKELY WEDNESDAY NIGHT BEFORE A WARMING TREND BEGINS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

38-GODSEY

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.